Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2014, 3:22 PM CDT for Saint Charles County, Missouri. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2014, 3:22 PM CDT (20:22 UTC)
- Expired
- Jun 22, 2014, 3:45 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 3 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:24 PM CDT | HAIL 0.88 | O'Fallon, MO | |
| Jun 22, 3:27 PM CDT | HAIL 1 | Dardenne Prairie, MO | A FEW HAIL STONES TO THE SIZE OF QUARTERS....MOST PEA TO DIME SIZED. |
| Jun 22, 3:27 PM CDT | HAIL 1 | O'Fallon, MO | TWIN CHIMNEY SUB DIVISION |
| Jun 22, 3:31 PM CDT | HAIL 1 | Dardenne Prairie, MO | HAS LASTED 10 MINUTES... THOUGH LITTLE ACCUMULATION |
| Jun 22, 3:32 PM CDT | HAIL 0.75 | O'Fallon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS53 KLSX 222022
SVRLSX
MOC183-222045-
/O.NEW.KLSX.SV.W.0162.140622T2022Z-140622T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 345 PM CDT
* AT 320 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR O'FALLON...
AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ST. PETERS...COTTLEVILLE AND WELDON SPRING.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 212 TO EXIT 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3871 9057 3868 9063 3869 9065 3868 9068
3867 9068 3863 9075 3881 9082 3888 9065
TIME...MOT...LOC 2022Z 333DEG 5KT 3876 9070
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
291
WWUS53 KLSX 222053
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT SUN JUN 22 2014
MOC183-222103-
/O.EXP.KLSX.SV.W.0162.000000T0000Z-140622T2045Z/
ST. CHARLES MO-
353 PM CDT SUN JUN 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3871 9057 3868 9063 3869 9065 3868 9068
3867 9068 3863 9075 3881 9082 3888 9065
TIME...MOT...LOC 2022Z 333DEG 5KT 3876 9070
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:02 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 1:02 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT Sun Jun 22 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 336 AM CDT Sun Jun 22 2014 Once again the main forecast issue is thunderstorm chances. The only ongoing precipitation early this morning is a shrinking area of showers in Pike Co MO. This originated from a NW-SE cluster of thunderstorms which occurred just north of Mexico in response to lift via a weak westerly LLJ along the cool side of a large scale outflow boundary. That boundary remains somewhat identifiable from far southern IL into central/NW MO. While there is no clear cut model solution, there are suggestions by the deterministic guidance which are supported by recent runs of the HRRR and the 4km NSSL WRF that this confluent zone from central through southeast MO will be the region of scattered thunderstorm development beginning near midday, with activity shifting east thru the afternoon. There may be a region of somewhat greater coverage and organization across northeast Missouri and west central IL resulting from an eastward migrating vort max which is now present in the central Plains. Highs once again look seasonable in the upper 80s to lower 90s. Glass .LONG TERM: (Tonight through Saturday) Issued at 336 AM CDT Sun Jun 22 2014 The greatest threat of thunderstorms tonight should also reside across the northern portion of the CWA where the consensus of the model QPFs have the highest coverage. This appears reasonable as a cold front will be pushing into IA and NW MO in association with a much better defined slowly progressive short wave trof and attendant vort maxes. Strengthening and veering wind fields and a stronger veering WSW LLJ should result in good eastward progression of organized convection. The cold front will move slowly across the area Monday and Monday night and should be accompanied by fairly widespread showers and thunderstorms. The models vary on how far south the front will push on Tuesday with the NAM showing the least progression only into southern IL and southern MO while the GFS and SREF push the front into AR. Eventually the front will retreat back northward and be the focus for additional showers and thunderstorms through the later half of the upcoming week. The NAM is just about 12-24h faster thru its 84h forecast ending Wednesday. Glass && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1249 PM CDT Sun Jun 22 2014 Scattered thunderstorms are the primary concern this afternoon. Greater coverage should be across the eastern Ozarks and northeast Missouri/west central Illinois this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at any given TAF site. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Specifics for KSTL: Scattered thunderstorms are the primary concern this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at Lambert. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 10:24 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1024 AM CDT SUN JUN 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1024 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS ARE LIKELY LATE THIS EVENING AND OVERNIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH LESSER CHANCES FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...WITH A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CARNEY
In the hours before
Special weather statement, Jun 22, 1:13 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT SUN JUN 22 2014 MOZ074-075-085-221900- MADISON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- 113 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS...SOUTHWESTERN STE. GENEVIEVE AND NORTHERN MADISON COUNTIES UNTIL 200 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF IRON MOUNTAIN...OR 7 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DESLOGE... FARMINGTON... KNOB LICK... WOMAC... COFFMAN... WEINGARTEN... ROCKY RIDGE... THIS STORM WILL AFFECT HAWN STATE PARK...MISSOURI MINES HISTORIC SITE AND ST. JOE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, Jun 22, 2:27 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CDT SUN JUN 22 2014 MOZ061-222015- ST. CHARLES MO- 227 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CHARLES COUNTY UNTIL 315 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. PAUL...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DARDENNE PRAIRIE... O'FALLON... COTTLEVILLE... ST. PETERS... ST. CHARLES... HARVESTER... THIS STORM WILL AFFECT FIRST MISSOURI STATE CAPITOL HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 209 TO EXIT 229. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, Jun 22, 2:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 257 PM CDT SUN JUN 22 2014 MOZ084-099-222045- IRON MO-REYNOLDS MO- 257 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REYNOLDS AND IRON COUNTIES UNTIL 345 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANNAPOLIS...OR 13 MILES NORTHWEST OF PIEDMONT...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANNAPOLIS... GLOVER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Jun 21, 7:28 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Warren | 4 hr |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 12 min |
| Jun 21, 7:33 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 21, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 21, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 28 min |
| Jun 21, 8:21 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 5 hr |
| Jun 22, 1:24 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 22, 1:56 PM CDT | Areal Flood Advisory | LSX | Saint Francois | 4 hr |
| Jun 22, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 32 min |
| Jun 22, 2:41 PM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
| Jun 22, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 30 min |
| Jun 22, 3:26 PM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Jun 22, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 37 min |
| Jun 22, 5:32 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.